zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Variational inequalities and fixed point theorems for PM maps. (English) Zbl 0942.49011
Let $X$ be a Banach space, $X^*$ be the dual space of $X$, $K$ be a closed convex subset in $X$, $J:X\to X^*$ be a duality map and $T: D\subset K\to X^*$ a PM-map. The authors consider the problem of finding $y\in D$ such that $$\langle Jy- Ty,y-x\rangle\le 0\quad\text{for all }x\in K.$$ They used Brezis results on minimax principle to obtain results on variational inequalities for $J- T$ with $T$ being a PM-map and establish an acute angle principle for a PM-map. They use the theory of variational inequalities for $J-T$ where $T$ is a PM-map, to give new applications on the existence of fixed points for generalized inward PM-maps in Hilbert spaces. They establish a new equivalence between variational inequalities and nearest points of maps. For generalized inward maps the equivalence between variational inequalities and fixed points of these maps is established. They used this relationship not only to study properties of PM-maps but also to derive a fixed point principle for non-self maps from variational inequalities. The results generalize and unify many earlier results with different and new methods. This paper also has applications of fixed point theory to homogeneous integral equations.

MSC:
49J40Variational methods including variational inequalities
47H10Fixed-point theorems for nonlinear operators on topological linear spaces
WorldCat.org
Full Text: DOI
References:
[1] Brezis, H.: Equations et inéquations nonlinéaires dans LES espaces vectoriels en dualité. Ann. inst. Fourier 18, 115-175 (1968)
[2] Brézis, H.; Nirenberg, L.; Stampacchia, G.: A remark on Ky Fan’s minimax principle. Boll. un. Mat. ital. 6, 293-300 (1972) · Zbl 0264.49013
[3] Browder, F. E.: Existence of periodic solutions for nonlinear equations of evolution. Proc. nat. Acad. sci. USA 53, 1100-1103 (1965) · Zbl 0135.17601
[4] Browder, F. E.: Fixed point theory and nonlinear problems. Bull. amer. Math. soc. 9, 1-39 (1983) · Zbl 0533.47053
[5] Browder, F. E.; Petryshyn, W. V.: Construction of fixed points of nonlinear mappings in Hilbert space. J. math. Anal. appl. 20, 197-228 (1967) · Zbl 0153.45701
[6] Cottle, R. W.: Complementarity and variational problems. Sympos. math. 19, 177-208 (1976) · Zbl 0349.90083
[7] Deimling, K.: Nonlinear functional analysis. (1985) · Zbl 0559.47040
[8] Isac, G.: Nonlinear complementarity problem and Galerkin method. J. math. Anal. appl. 108, 563-574 (1985)
[9] Isac, G.: On an altman type fixed point theorem on convex cones. Rocky mountain J. Math. 25, 701-714 (1995) · Zbl 0868.47035
[10] Istratescu, V. I.: Fixed point theory. (1981) · Zbl 0465.47035
[11] Kirk, W. A.: On nonlinear mappings of strongly semicontractive type. J. math. Anal. appl. 27, 409-412 (1969) · Zbl 0183.15103
[12] Kirk, W. A.: Remarks on pseudo-contractive mappings. Proc. amer. Math. soc. 25, 821-823 (1970) · Zbl 0203.14603
[13] Lafferriere, B.; Petryshyn, W. V.: New positive fixed point and eigenvalue results $forP{\gamma}$. Nonlinear anal. 13, 1427-1440 (1989) · Zbl 0702.47036
[14] Lan, K. Q.; Webb, J. R. L.: A fixed point index for weakly inwarda. Nonlinear anal. 28, 315-325 (1997) · Zbl 0883.47074
[15] Lan, K. Q.; Webb, J. R. L.: A fixed point index for generalized inward mappings of condensing type. Trans. amer. Math. soc. 349, 2175-2186 (1997) · Zbl 0878.47045
[16] Moloney, J.; Weng, X.: A fixed point theorem for demicontinuous pseudocontractions in Hilbert space. Studia math. 116, 217-223 (1995) · Zbl 0840.47047
[17] Pascali, D.; Sburlan, S.: Nonlinear mappings of monotone type. (1976) · Zbl 0338.35042
[18] Petryshyn, W. V.: Fixed point theorems for various classes of 1-set-contractive and 1-ball-contractive mappings in Banach spaces. Trans. amer. Math. soc. 182, 323-352 (1973) · Zbl 0277.47033
[19] Théra, M.: Existence results for the nonlinearity complementarity problem and applications to nonlinear analysis. J. math. Anal. appl. 154, 572-584, (1991) · Zbl 0728.90088
[20] Zeidler, E.: Nonlinear functional analysis and its applications. Nonlinear monotone operators 2 (1990) · Zbl 0684.47029
[21] Zhou, Y.; Huang, Y.: Several existence theorems for the nonlinear complementarity problem. J. math. Anal. appl. 202, 776-784 (1996) · Zbl 0873.90098